Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 23, 2012, 12:58 AM CST for Issaquena County, Sharkey County, Yazoo County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2012, 12:58 AM CST (06:58 UTC)
- Expired
- Jan 23, 2012, 1:31 AM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Issaquena County, MS, Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 10:59 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
969
WUUS54 KJAN 230658
SVRJAN
MSC055-125-163-230745-
/O.NEW.KJAN.SV.W.0023.120123T0658Z-120123T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CST MON JAN 23 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF VALLEY PARK...
SOUTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 145 AM CST
* AT 1258 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ONWARD MOVING EAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
BLUFF
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3271 9106 3291 9062 3275 9051 3265 9059
3260 9074 3257 9103 3258 9104 3261 9100
3263 9100 3264 9103 3260 9106 3261 9106
TIME...MOT...LOC 0658Z 250DEG 42KT 3269 9090
$$
JA3 follow-up statements
276
WWUS54 KJAN 230712
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CST MON JAN 23 2012
MSC055-230723-
/O.CAN.KJAN.SV.W.0023.000000T0000Z-120123T0745Z/
ISSAQUENA MS-
112 AM CST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ISSAQUENA COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3291 9062 3275 9051 3265 9059 3262 9069
3263 9070 3264 9069 3264 9071 3266 9073
3266 9096 3275 9096
TIME...MOT...LOC 0713Z 250DEG 42KT 3274 9070
$$
MSC125-163-230745-
/O.CON.KJAN.SV.W.0023.000000T0000Z-120123T0745Z/
SHARKEY MS-YAZOO MS-
112 AM CST MON JAN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR WEST CENTRAL YAZOO AND SOUTHERN SHARKEY COUNTIES...
AT 113 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF HOLLY BLUFF
MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3291 9062 3275 9051 3265 9059 3262 9069
3263 9070 3264 9069 3264 9071 3266 9073
3266 9096 3275 9096
TIME...MOT...LOC 0713Z 250DEG 42KT 3274 9070
$$217
WWUS54 KJAN 230720
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CST MON JAN 23 2012
MSC125-230731-
/O.CAN.KJAN.SV.W.0023.000000T0000Z-120123T0745Z/
SHARKEY MS-
120 AM CST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHARKEY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3289 9060 3274 9051 3265 9059 3262 9069
3266 9073 3269 9071 3266 9068 3269 9066
3272 9074 3276 9073 3276 9069 3278 9071
3281 9070 3281 9074 3282 9076
TIME...MOT...LOC 0721Z 250DEG 42KT 3276 9059
$$
MSC163-230745-
/O.CON.KJAN.SV.W.0023.000000T0000Z-120123T0745Z/
YAZOO MS-
120 AM CST MON JAN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR WEST CENTRAL YAZOO COUNTY...
AT 121 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF HOLLY BLUFF
MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3289 9060 3274 9051 3265 9059 3262 9069
3266 9073 3269 9071 3266 9068 3269 9066
3272 9074 3276 9073 3276 9069 3278 9071
3281 9070 3281 9074 3282 9076
TIME...MOT...LOC 0721Z 250DEG 42KT 3276 9059
$$091
WWUS54 KJAN 230731
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
131 AM CST MON JAN 23 2012
MSC163-230741-
/O.CAN.KJAN.SV.W.0023.000000T0000Z-120123T0745Z/
YAZOO MS-
131 AM CST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YAZOO COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3289 9060 3274 9051 3265 9059 3262 9069
3266 9073 3269 9071 3266 9068 3269 9066
3272 9074 3276 9073 3276 9069 3278 9071
3281 9070 3281 9074 3282 9076
TIME...MOT...LOC 0731Z 250DEG 42KT 3279 9046
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:42 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 22, 9:42 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 942 PM CST SUN JAN 22 2012 .UPDATE...VIGOROUS LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM MEMPHIS BACK TOWARD WEST CENTRAL LA AT THIS TIME. IT APPEARS THE LINE WILL BEGIN TO AFFECT OUR FAR NORTHWESTERN COUNTIES OVER THE NEXT HOUR OR SO...WITH TORNADOES...DAMAGING WINDS AND LARGE HAIL ALL POSSIBLE ALONG THE LINE AS IT MOVES EAST. THIS RISK IS MAXIMIZED NORTH OF I-20 AND WILL KEEP THIS AREA HIGHLIGHTED IN THE HWO/GRAPHICS. ITS QUITE LIKELY THAT THE TORNADO WATCH WILL BE EXPANDED TO THE EAST OVER THE NEXT FEW HOURS AHEAD OF THE LINE. WE'RE ALSO WATCHING ADDITIONAL SHOWER DEVELOPMENT AHEAD OF THE MAIN LINE THAT EXTENDS FROM GRENADA BACK TO NATCHEZ FOR POSSIBLE STRENGTHENING. THE ENVIRONMENT WHERE THESE SHOWERS ARE LOCATED IS VERY FAVORABLE FOR TORNADO DEVELOPMENT IF STORMS CAN GET GOING...DEFINITELY SOMETHING TO KEEP AN EYE ON. AS FOR THE FORECAST ELEMENTS...RAISED OVERNIGHT LOWS FOR AREAS GENERALLY EAST OF I-55 AS ITS UNLIKELY THE COLD FRONT WILL MAKE IT THROUGH THOSE AREAS BEFORE SUNRISE. OTHERWISE JUST MINOR ADJUSTMENTS WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS ARE POSTED. /BK/ && PREV DISCUSSION... /ISSUED 351 PM CST SUN JAN 22 2012/ .SIGNIFICANT SEVERE EVENT EXPECTED THIS EVENING INTO EARLY MONDAY... DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...THE PRIMARY FOCUS OF THE FORECAST THIS AFTERNOON REMAINS THE SEVERE WEATHER EVENT THAT'S EXPECTED TO IMPACT A GOOD CHUNK OF THE FORECAST AREA THIS EVENING INTO EARLY MONDAY MORNING. IN THE WAKE OF A NORTHWARD LIFTING WARM FRONT...AN IMPRESSIVE SURGE OF MOISTURE HAS BEEN ONGOING THROUGH THE DAY AS DEW POINTS BEGAN THIS MORNING IN THE MID 40S-LOWER 50S...AND NOW SIT IN THE MID 60S AREAWIDE. ONCE AGAIN...THIS IS JUST ONE INGREDIENT OF MANY THAT CONTINUE TO LOOK TO COME TOGETHER TONIGHT CAUSING US TO HAVE THIS SEVERE WEATHER POTENTIAL OVER MUCH OF THE DEEP SOUTH. THIS ACTIVITY WILL BE POSSIBLE AS A STRENGTHENING UPPER LEVEL TROUGH MAKES ITS WAY EAST OUT OF THE SOUTHERN PLAINS THIS AFTERNOON...AND BEGINS TO EJECT NORTHEAST AND INTO THE MID-MISSISSIPPI RIVER AND OHIO/TENNESSEE RIVER VALLEYS LATE TONIGHT. THIS TROUGH WILL BE THE DRIVING FORCE BEHIND A STRONG SURFACE LOW PRESSURE SYSTEM THAT'LL ALSO QUICKLY LIFT NORTHEAST INTO THE MID-MISSISSIPPI RIVER VALLEY TOWARDS THE GREAT LAKES REGION WHILE DRAGGING A COLD FRONT INTO AND THROUGH THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT. AHEAD OF AND ALONG THIS FRONT...THE COMBINATION OF AMPLE RICH GULF MOISTURE...STRONG DEEP AND LOW LEVEL WIND SHEAR...AND COLD TEMPERATURES ALOFT WILL CAUSE SOME STORMS THAT DEVELOP OVER THE AREA TO BECOME SEVERE...HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS OF 60-80 MPH...LARGE HAIL TO THE SIZE OF GOLFBALLS...AS WELL AS TORNADOES...SOME OF WHICH COULD BE STRONG. THE BEST TIME FRAME FOR ALL OF THIS WILL GENERALLY BE FROM 6 THIS EVENING UNTIL 4 AM MONDAY. WITH SOME ISOLATED SHOWERS TRAPPED UNDER THE CAP ONGOING DURING THE LATE AFTERNOON...MODELS ARE IN AGREEMENT THAT ACTIVITY COULD BEGIN TO RAMP UP ACROSS MY WEST AS EARLY 6 PM...BUT LIKELY NOT UNTIL AFTER WHEN THE BETTER ASCENT MOVES IN TO BREAK THE CAP...WHEN SEVERE WEATHER PARAMETERS BEGIN COMING TOGETHER OVER NORTHERN LOUISIANA...SOUTHERN ARKANSAS...AND THE MISSISSIPPI DELTA. HERE THE LOW LEVEL JET BEGINS TO STRENGTHEN TO BETWEEN 50-60 KNOTS AT 850MB CAUSING STRONG ADVECTION OF 325-330K THETA-E AIR ALONG THE MISSISSIPPI RIVER. SHOWERS WILL LIKELY BEGIN TO DEVELOP IN THIS MOISTURE AXIS ACROSS NORTHEAST LOUISIANA AT FIRST. AS THE FRONT GETS CLOSER AND ASCENT INCREASES AHEAD OF IT WITHIN THIS MOISTURE RICH AND STRONG SHEARED ENVIRONMENT...CELLS SHOULD BEGIN TO INTENSIFY THROUGH THE EVENING AND INTO TONIGHT EVENTUALLY LEADING TO DISCRETE SUPERCELLS MOVING NORTHEAST ACROSS THE AREA AS THE MID-LEVEL CAP STEADILY ERODES. HIGH-RES MODELS ALSO SUPPORT THESE DISCRETE CELLS DEVELOPING AHEAD OF THE FRONT. IMPRESSIVE 0-1KM HELICITY VALUES ON THE ORDER OF 300-400M^2/S^2 WILL LIKELY YIELD SOME TORNADIC SUPERCELLS DURING THE NIGHT...SOME OF WHICH COULD BE STRONG... ESPECIALLY OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. A BROKEN LINE OF STORMS IS EXPECTED ALONG THE FRONT AS IT MOVES ACROSS THE FORECAST AREA...GENERALLY BETWEEN 05-11Z...AS THIS FRONT WILL MOVE INTO AN AIRMASS CHARACTERIZED BY MLCAPE VALUES RANGING FROM 800-1100J/KG AND 0-3KM HELICITY VALUES OF 400-500M^2/S^2. IN ADDITION TO THAT...THE AIRMASS WILL CONTAIN 26-29C VERTICAL TOTALS AS A 120-130 KNOT UPPER LEVEL JET NOSES INTO THE REGION FROM THE WEST ALONG THE INTERSTATE 20 CORRIDOR. THIS HAS YIELDED A MODERATE RISK OF SEVERE WEATHER ACROSS THE FORECAST AREA FROM LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE REST OF THE CWA CATEGORIZED WITH A SLIGHT RISK. EMBEDDED BOWING STRUCTURES ALONG THIS LINE WILL BE THE BIGGER CONCERN ALONG WITH THE HIGHER POTENTIAL FOR WIDESPREAD WIND DAMAGE...BUT TORNADOES STILL CANNOT BE RULED OUT WITH THIS FRONT. DUE TO THE QUICK PACE OF THE FRONT...SHOWERS AND STORMS SHOULD BE EAST AND OUT OF THE CWA WELL BEFORE DAY BREAK MONDAY MORNING. SLIGHTLY COOLER...BUT MUCH DRIER AIR...WILL BEGIN TO PUSH INTO THE REGION THROUGH THE DAY AS SKIES GRADUALLY CLEAR OUT AND HIGHS RANGE FROM THE LOWER 60S NORTH TO THE LOWER 70S SOUTH...WHILE LOWS MONDAY NIGHT COOL INTO THE 40S. /19/ && .AVIATION... LINE OF VIGOROUS SHWRS/TSRA EXTENDS FROM MEM TO JUST SOUTH SHV ATTM. THE LINE WILL CONTINUE ADVANCING EAST THRU THE NIGHT...PASSING THRU GTR/JAN 07-08Z...AND COMPLETELY INTO AL BY 12Z OR SO. WINDS WILL BE SRLY AND GUSTY UNTIL THE LINE PASSES WITH GUSTS TO 30 KTS PSBL...WITH WINDS BECMG SWRLY/WRLY AFTER THE LINE PASSES AND WEAKENING. A BRIEF PERIOD OF IFR CIG/VSBY IS PSBL AS CONVECTION PASSES OTHERWISE MVFR/VFR CONDS XPCTD MOST AREAS. IFR CIG WILL BE PSBL AT MEI/HBG AFTER 05Z UNTIL THE STORMS APPROACH. A TREND TOWARD VFR CONDS WILL QUICKLY DEVELOP AFTER THE COLD FRONT PASSES. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 67 42 67 / 70 12 0 43 MERIDIAN 62 70 40 67 / 75 14 0 44 VICKSBURG 53 64 41 67 / 62 10 0 39 HATTIESBURG 65 74 46 66 / 76 24 3 61 NATCHEZ 53 67 47 67 / 58 11 0 52 GREENVILLE 49 60 40 66 / 78 7 0 20 GREENWOOD 53 62 40 68 / 78 8 0 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Jan 22, 1:13 PM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 113 PM CST SUN JAN 22 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-065-066-231915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES- 113 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL MISSISSIPPI...SOME OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A SIGNIFICANT EPISODE OF SEVERE STORMS IS EXPECTED TONIGHT AS A POWERFUL SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. SUFFICIENT LEVELS OF INSTABILITY WILL BUILD OVER THE REGION THIS AFTERNOON AND EVENING AND COMBINE WITH VERY STRONG WIND SHEAR TO SUPPORT SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS. LOCATIONS NORTH OF A RAYVILLE TO HAZLEHURST TO LAUREL LINE HAVE THE GREATEST RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE TORNADOES...SOME STRONG...DAMAGING WINDS OF 60 TO 80 MPH AND HAIL UP TO GOLF BALL SIZE. STORMS WILL DEVELOP TO OUR WEST BY 6 PM...THEN STEADILY EVOLVE ACROSS OUR REGION DURING THE EVENING AND PRE DAWN HOURS. LOCATIONS ALONG AND WEST OF A PORT GIBSON TO GRENADA LINE WILL SEE STORMS BETWEEN 7 AND 11 PM. LOCATIONS EAST OF THAT LINE WILL HAVE ACTIVITY OCCUR BETWEEN 10 PM AND 4 AM. EVERYONE IS URGED TO CONTINUE TO MONITOR UPDATES AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER EVENT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. LAZ023>026-MSZ059>064-072>074-231915- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST- 113 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY A CHANCE OF STRONG AND SEVERE THUNDERSTORMS WILL EXIST TONIGHT INTO THE PRE DAWN HOURS MONDAY. A POWERFUL SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS TONIGHT AND COMBINE WITH SUFFICIENT LEVELS OF INSTABILITY AND VERY STRONG WIND SHEAR. THIS WILL SUPPORT A FEW SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS. TORNADOES...DAMAGING WINDS AND HAIL ALL BE POSSIBLE WITH THE STRONGEST ACTIVITY. LOCATIONS WEST OF I-55 WILL SEE ACTIVITY BETWEEN 7 PM AND MIDNIGHT...AREAS EAST OF THAT WILL SEE ACTIVITY BETWEEN MIDNIGHT AND 4 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Jan 22, 11:42 PM CST, 1 hour 16 minutes before
MSZ028-029-230610-
WEBSTER MS-MONTGOMERY MS-
1142 PM CST SUN JAN 22 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CST SUN JAN 22 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LODI AT 1142 PM CST...MOVING
NORTHEAST AT 60 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL MONTGOMERY AND WESTERN WEBSTER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3374 8908 3374 8907 3348 8949 3362 8962
3368 8954 3368 8951 3370 8951 3373 8947
3373 8920 3375 8919
TIME...MOT...LOC 0542Z 231DEG 54KT 3361 8947
BYBLocal storm report, Jan 22, 11:46 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG DUNCAN 34.04N 90.74W
01/22/2012 BOLIVAR MS PUBLIC
LARGE LIMBS DOWN...FENCE BLOWN APART...SOME SHINGLE
DAMAGE TO HOUSES
&&
AEGSpecial weather statement, Jan 23, 12:03 AM CST, 55 minutes before
MSZ018-019-025-026-230635-
SUNFLOWER MS-LEFLORE MS-GRENADA MS-BOLIVAR MS-
1203 AM CST MON JAN 23 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1203 AM CST MON JAN 23 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF RULEVILLE AT 1203 AM CST...MOVING
NORTHEAST AT 65 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EAST CENTRAL BOLIVAR...WEST CENTRAL GRENADA...NORTHWESTERN
LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3382 9044 3382 9020 3379 9016 3382 9013
3382 9008 3378 9014 3379 9016 3376 9018
3374 9023 3376 9024 3374 9030 3371 9030
3357 9058 3373 9069 3387 9045
TIME...MOT...LOC 0603Z 243DEG 55KT 3370 9054
JASpecial weather statement, Jan 23, 12:15 AM CST, 43 minutes before
MSZ019-025-026-230645-
SUNFLOWER MS-LEFLORE MS-GRENADA MS-
1215 AM CST MON JAN 23 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1215 AM CST MON JAN 23 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF MINTER CITY TO 3 MILES
SOUTHWEST OF SUNFLOWER AT 1215 AM CST...MOVING NORTHEAST AT 50 MPH.
PEOPLE IN WESTERN GRENADA...NORTHERN LEFLORE AND EAST CENTRAL
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3367 9003 3368 9012 3365 9010 3363 9011
3348 9059 3382 9044 3382 9020 3378 9017
3376 9019 3374 9030 3371 9030 3370 9027
3374 9024 3373 9014 3382 9013 3382 8999
3390 8992
TIME...MOT...LOC 0615Z 245DEG 43KT 3383 9035 3354 9050
JASpecial weather statement, Jan 23, 12:39 AM CST, 19 minutes before
MSZ025-026-230710-
LEFLORE MS-GRENADA MS-
1239 AM CST MON JAN 23 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 AM CST MON JAN 23 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF LEFLORE AT 1240 AM CST...MOVING NORTHEAST AT
65 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN GRENADA AND NORTHEASTERN LEFLORE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3387 8976 3386 8950 3385 8950 3367 9004
3368 9012 3364 9012 3372 9016 3373 9014
3379 9014 3380 9017 3382 9013 3383 8994
3390 8992 3390 8977
TIME...MOT...LOC 0640Z 246DEG 56KT 3377 9005
JALocal storm report, Jan 23, 12:48 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1248 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 3 N GREENVILLE 33.43N 91.05W
01/22/2012 WASHINGTON MS PUBLIC
IN THE ELIZABETH COMMUNITY...MOBILE HOME WITH SOME
DAMAGE...TREES AND POWERLINES DOWN...CARPORT BLOWN AWAY
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Jan 22, 10:36 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 54 min |
| Jan 22, 10:41 PM CST | Special Weather Statement | JAN | Webster | 44 min |
| Jan 22, 10:57 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 26 min |
| Jan 22, 11:17 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 28 min |
| Jan 22, 11:25 PM CST | Special Weather Statement | JAN | Clay | 30 min |
| Jan 22, 11:32 PM CST | Special Weather Statement | JAN | Leake | 28 min |
| Jan 22, 11:36 PM CST | Special Weather Statement | JAN | Copiah | 29 min |
| Jan 22, 11:42 PM CST | Special Weather Statement | JAN | Webster | 28 min |
| Jan 22, 11:47 PM CST | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| Jan 22, 11:49 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 41 min |
| Jan 22, 11:54 PM CST | Tornado Warning | JAN | Copiah, Simpson | 36 min |
| Jan 22, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 61 min |
| Jan 23, 12:15 AM CST | Special Weather Statement | JAN | Leflore | 30 min |
| Jan 23, 12:27 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 48 min |
| Jan 23, 12:39 AM CST | Special Weather Statement | JAN | Grenada | 31 min |
| Jan 23, 12:39 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Scott | 51 min |
| Jan 23, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 61 min |
| Jan 23, 12:48 AM CST | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 42 min |
| Jan 23, 12:56 AM CST | Tornado Warning | JAN | Neshoba, Newton, Scott | 49 min |
| Jan 23, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jan 23, 1:32 AM CST | Tornado Warning | JAN | Kemper, Noxubee | 58 min |
| Jan 23, 1:34 AM CST | Special Weather Statement | JAN | Rankin | 31 min |
| Jan 23, 1:44 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 31 min |
| Jan 23, 1:50 AM CST | Special Weather Statement | JAN | Newton | 30 min |
| Jan 23, 2:05 AM CST | Tornado Warning | JAN | Noxubee | 12 min |
| Jan 23, 2:10 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 65 min |
| Jan 23, 2:14 AM CST | Tornado Warning | JAN | Kemper, Lauderdale, Newton | 61 min |
| Jan 23, 2:30 AM CST | Special Weather Statement | JAN | Scott | 30 min |
| Jan 23, 2:35 AM CST | Special Weather Statement | JAN | Lowndes | 40 min |
| Jan 23, 2:41 AM CST | Special Weather Statement | JAN | Simpson | 39 min |
| Jan 23, 2:54 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 51 min |
| Jan 23, 2:57 AM CST | Special Weather Statement | JAN | Clarke, Jasper | 33 min |
| Jan 23, 3:02 AM CST | Tornado Warning | JAN | Jasper | 13 min |
| Jan 23, 3:11 AM CST | Tornado Warning | JAN | Clarke | 49 min |
| Jan 23, 3:24 AM CST | Special Weather Statement | JAN | Smith | 31 min |
| Jan 23, 3:31 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 44 min |
| Jan 23, 3:44 AM CST | Tornado Warning | JAN | Lauderdale | 16 min |
| Jan 23, 4:27 AM CST | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones, Lamar, Lauderdale and 1 more | 58 min |
| Jan 23, 5:16 AM CST | Special Weather Statement | JAN | Forrest | 19 min |
| Jan 23, 5:22 AM CST | Special Weather Statement | JAN | Lamar, Marion | 18 min |
| Jan 23, 5:46 AM CST | Special Weather Statement | JAN | Lamar | 19 min |
| Jan 23, 6:40 AM CST | Special Weather Statement | JAN | Forrest | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.